Texas, 2025Flash Flooding in Texas, July 13, 2025
July 13, 2025 · NWS SJT · 15 events in 6 counties and zones
The combination of deep tropical moisture and a weak upper level area of low pressure produced heavy rainfall and flash flooding across portions of the Northwest Hill Country and Heartland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of deep tropical moisture and a weak upper level area of low pressure produced heavy rainfall and flash flooding across portions of the Northwest Hill Country and Heartland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 13, 1:16 AM CST, 3 hours 16 minutes earlier. Its key messages:
- Flood Watch in Effect for West Central Texas mainly along and south of I-20 through 1 PM Sunday.
- Moderate risk of flooding Concho Valley/Heartland/NW Hill Country/N. Edwards Plateau tonight.
- Isolated showers and thunderstorms Monday into Wednesday.
Area forecast discussion, Jul 13, 1:16 AM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
216 AM CDT Sun Jul 13 2025
...New SHORT TERM...
.KEY MESSAGES...
- Flood Watch in Effect for West Central Texas mainly along and
south of I-20 through 1 PM Sunday.
- Moderate risk of flooding Concho Valley/Heartland/NW Hill
Country/N. Edwards Plateau tonight.
- Isolated showers and thunderstorms Monday into Wednesday.
&&
.SHORT TERM...
(Today and tonight) Issued at 151 AM CDT Sun Jul
13 2025
...Flood watch is in effect mainly along and south of I-20 until
1 PM...
WPC has a moderate risk of excessive rainfall in the Concho
Valley/Heartland/N. Edwards Plateau and NW Hill Country tonight.
At 145 AM CDT, band of thunderstorms with heavy rainfall extended
from east of Abilene to Coleman to San Saba at 145 AM, with
another area of showers and thunderstorms from San Angelo to
Menard, Ft McKavett and Sonora. Precipital water amounts were
high, 1.5 to 2 inches, with the highest values to the east.
Short term models continue to generate showers and thunderstorms
into Sunday morning, particularly from Coleman and Brownwood south
to Brady, Mason and Junction. The HRRR model also builds
convection west toward San Angelo toward daybreak (which already
is seeing storms). By 9 to 10 AM this morning, most of the
rainfall is in Menard/Mason/Kimble counties, which moves south of
West Central Texas by 1 PM, ending most of the heavy rainfall
threat. 1 to 3 inches of rainfall possible, with local amounts of
5 to 8 inches.
This afternoon heating, and could produce a quick 1/2 inch of
rainfall, but flood threat is significantly diminished. A few
showers may still possible overnight.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 132 AM CDT Sun Jul 13 2025
Upper ridging and subsidence will gradually build in from the west
this week, but West Central Texas will still be in a weak trough
aloft. Isolated thunderstorms will be possible Monday into
Wednesday. As the atmosphere will be slightly tropical, there
could be locally heavy downpours, but no organized flooding
likely. Mainly dry conditions expected by Thursday. High
Temperatures warm up into the lower to mid 90s will still be in a
weak trough aloft. Isolated thunderstorms will be possible Monday
into Wednesday. As the atmosphere will be slightly tropical,
there could be locally heavy downpours, but no organized flooding
likely. Mainly dry conditions expected by Thursday. High
Temperatures warm up into the lower to mid 90s
&&
.AVIATION...
(06Z TAFS)
Issued at 1221 AM CDT Sun Jul 13 2025
Showers/thunderstorms will be affecting terminals except KABI into
mid morning Sunday. Brief IFR visibilities in heavy rainfall
possible, particularly at KBBD and KJCT. MVFR ceiling return
overnight, lifting to VFR mid/late morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 87 71 89 73 / 40 20 40 10
San Angelo 86 69 88 71 / 60 30 40 10
Junction 83 69 88 70 / 70 40 30 10
Brownwood 84 69 88 71 / 60 30 30 10
Sweetwater 89 69 90 72 / 30 20 40 10
Ozona 86 68 87 70 / 50 40 40 20
Brady 81 69 86 70 / 70 40 30 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for Brown-Callahan-
Coke-Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard-
Nolan-Runnels-San Saba-Schleicher-Shackelford-Sterling-Sutton-
Taylor-Tom Green.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...04
In the hours before
Special weather statement, Jul 12, 10:37 PM CST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1137 PM CDT Sat Jul 12 2025
TXZ072-130500-
Tom Green TX-
1137 PM CDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TOM GREEN COUNTY
THROUGH MIDNIGHT CDT...
At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Wall, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vancourt and Wall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3111 10014 3112 10039 3138 10042 3141 10011
TIME...MOT...LOC 0436Z 172DEG 17KT 3123 10029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
POSpecial weather statement, Jul 13, 2:21 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
321 AM CDT Sun Jul 13 2025
TXZ078-130845-
Sutton TX-
321 AM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUTTON COUNTY
THROUGH 345 AM CDT...
At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of The Intersection Of I-10 And Ranch Road 1989, or
15 miles southwest of Sonora. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Sutton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3035 10095 3045 10097 3049 10096 3061 10078
3037 10068
TIME...MOT...LOC 0821Z 243DEG 4KT 3045 10087
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
POFlash Flood, Kimble
- When
- July 13, 4:32 AM CST to 6:32 AM CST
- Where
- Kimble County, 5.49 mi N of Cleo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.680, -99.877
Public reported 2 to 3 feet deep flood waters across RM 2291 in north-central Kimble County.
Flash Flood, Schleicher
- When
- July 13, 4:40 AM CST to 6:40 AM CST
- Where
- Schleicher County, 4.08 mi N of El Dorado Muni Arpt to 3.93 mi N of El Dorado Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.909, -100.610
Law enforcement reported a flooded draw on Highway 915, north of Eldorado.
Flash Flood, McCulloch
- When
- July 13, 5:00 AM CST to 7:00 AM CST
- Where
- McCulloch County, 1.19 mi SSW of Voca to 1.05 mi SSW of Voca
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.005, -99.190
Law enforcement reported that portions of FM 1851 and U.S. Highway 71 were flooded.
Flash Flood, Sutton
- When
- July 13, 5:16 AM CST to 7:16 AM CST
- Where
- Sutton County, 4.02 mi E of Sonora to 4.62 mi E of Sonora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.571, -100.562
Law enforcement reported cars stalled on Interstate 10 due to flooding.
Flash Flood, Sutton
- When
- July 13, 5:17 AM CST to 7:17 AM CST
- Where
- Sutton County, 1.57 mi WSW of Sonora to 0.87 mi SW of Sonora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.561, -100.654
Law enforcement reported flood waters were getting close to flooding homes on the south side of Sonora.
Flash Flood, Mason
- When
- July 13, 6:30 AM CST to 8:30 AM CST
- Where
- Mason County, 1.3 mi NNW of Koockville to 2.4 mi S of Koockville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.766, -99.261
The Mason County Sheriff's Office reported two streets significantly flooded with approximately 3 feet of water deep over the road. In addition, four low water crossings in Mason County were flooded with a foot of water deep at each of those low water crossings.
Flash Flood, Menard
- When
- July 13, 6:50 AM CST to 8:50 AM CST
- Where
- Menard County, 0.46 mi NE of Ft McKavett to 0.44 mi NE of Ft McKavett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.834, -100.094
The Menard County Emergency Manager reported flooding at the low water crossing at RR 865 and the San Saba River.
Flash Flood, Menard
- When
- July 13, 6:50 AM CST to 8:50 AM CST
- Where
- Menard County, 8.18 mi SSW of Hext to 8.22 mi SSW of Hext
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.760, -99.582
The Menard County Emergency Manager reported that a portion of RR 1773 is closed due to flooding.
Flash Flood, Menard
- When
- July 13, 6:50 AM CST to 8:50 AM CST
- Where
- Menard County, 7.24 mi SSW of Hext
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.767, -99.555
The Menard County Emergency Manger reported that a portion of RR 1221 was closed due to flooding.
Flash Flood, Menard
- When
- July 13, 6:50 AM CST to 8:50 AM CST
- Where
- Menard County, 6.92 mi S of Ft McKavett to 6.93 mi S of Ft McKavett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.730, -100.108
The Menard County Emergency Manager reported that Ranch to Market Road 1674 in southwestern Menard County is closed due to flooding.
Flash Flood, Sutton
- When
- July 13, 7:17 AM CST to 9:17 AM CST
- Where
- Sutton County, 5.23 mi E of Sonora to 4.34 mi E of Sonora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.570, -100.542
Law enforcement reported cars stalled on Interstate 10, 5 miles east of Sonora, due to flooding.
Flash Flood, Schleicher
- When
- July 13, 7:20 AM CST to 9:20 AM CST
- Where
- Schleicher County, 4.15 mi N of El Dorado Muni Arpt to 4.52 mi N of El Dorado Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.909, -100.609
The Schleicher County Sheriff's Office reported that FM 915 was closed due to flooding, approximately 3.5 miles north of Eldorado.
Flash Flood, Kimble
- When
- July 13, 8:20 AM CST to 10:20 AM CST
- Where
- Kimble County, 2.85 mi SSE of Junction to 3.71 mi N of Telegraph
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.442, -99.752
The Kimble County Emergency Manager reported that numerous roads were flooded in Kimble County, with road closures at various locations. In addition, numerous streets are flooded in Junction and Roosevelt.
Flash Flood, Sutton
- When
- July 13, 9:50 AM CST to 11:50 AM CST
- Where
- Sutton County, 4.79 mi WSW of Sonora to 9.02 mi ESE of Sonora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.553, -100.708
The Sutton Country Sheriff's Office reported flooding and road closures on parts of CR 864, CR 1691, CR 307, and CR 310. In addition, streets in and around Sonora are flooded as well.
Flash Flood, Sutton
- When
- July 13, 10:00 AM CST to 12:00 PM CST
- Where
- Sutton County, 2.25 mi WNW of Sonora to 1.14 mi WSW of Sonora
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.587, -100.662
The Sutton County Emergency Manager reported that homes were being evacuated in Sonora due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 13, 20254 deaths · 1 event
- Rip Current in South Carolina, July 13, 20251 death · 1 event
- Wildfire in Colorado, July 13 to 27, 2025$5.7 million · 1 event
- Flash Flooding in New York, July 13 to 14, 2025$328,000 · 11 events
- Flash Flooding in Virginia, July 13, 2025$165,000 · 20 events
- Flash Flood and Damaging Winds in North Carolina, July 13 to 14, 2025$56,000 · 50 kt wind · 7 events
- Flash Flood and Damaging Winds in New York, July 13, 2025$23,000 · 50 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 13 to 17, 202552 kt wind · 15 events
- Flash Flooding and Flooding in Pennsylvania, July 13 to 14, 202512 events
- Damaging Winds in Mississippi, July 13, 2025$15,000 · 50 kt wind · 2 events
- Damaging Winds in Mississippi, July 13, 2025$500 · 55 kt wind · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 13, 202551 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286105, 1286098, 1286117, 1286093, 1286104, 1286120, 1286095, 1286096, 1286122, 1286123, 1286431, 1286099, 1286125, 1286130, 1286131.